MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J977H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was the procedure completed successfully? yes.Are any plans in place to remove the needle piece in future? no.Was there any additional tissue damage as a result of searching for the needle piece? no.Could you please provide lot number please? picture of packaging attached.No further information available at this time.Unfortunately the product was discarded in error by the dept.Investigation summary: two photos were provided for analysis.Upon visual inspection of the pictures, two needle-sutures were noted; however, the tip of one of needles appears to be broken and one foil of product code (b)(4) could be observed.No conclusion could be reach as the sample was not returned for analysis.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section delivery in (b)(6) 2020 and suture was used.During the procedure, the tip of the needle was noticed to be broken after picked up to put in needle board.The surgeon was informed.The surgeon checked the abdomen, irrigated, completed thorough search of wound including ran through suture holes.Drapes were also checked, unable to locate tip.Due to the size of the tip, provider refused xray.It is unknown how the case was completed, however, the procedure was completed successfully.There were no patient consequences reported.No additional information was provided.

Brand Name
VCL CT BRD UD 36IN 1 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9958114
Report Number2210968-2020-03007
Device Sequence Number14155321
Product Code GAM
UDI-Device Identifier10705031043794
UDI-Public10705031043794
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ977H
Device Catalogue NumberJ977H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/14/2020
Patient Sequence Number1
Patient Age39 YR